[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.142.229. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Letters
January 14, 1998

Benzodiazepine Use and Crash Risk in Older Patients—Reply

Author Affiliations
 

Margaret A.WinkerMD, Senior EditorIndividualAuthorPhil B.FontanarosaMD, Senior EditorIndividualAuthor

JAMA. 1998;279(2):113-115. doi:10.1001/jama.279.2.113

In Reply.—The findings of Dr Pomara and colleagues reinforce an important point from my Editorial. At therapeutic levels, all benzodiazepines have adverse psychomotor effects that, with prolonged use, diminish but do not disappear. This psychomotor impairment may increase risk of motor vehicle crashes and falls, both of which are common causes of injury in the elderly. The potential to cause injuries should always be kept in mind when considering prescribing any benzodiazepine, whether short- or long-acting, for an elderly patient.

First Page Preview View Large
First page PDF preview
First page PDF preview
×